Article first published online: 29 SEP 2006
Copyright © 2006 by the American College of Rheumatology
Arthritis Care & Research
Volume 55, Issue 5, page 832, 15 October 2006
How to Cite
Culver, B. and Pischel, K. D. (2006), Reply. Arthritis & Rheumatism, 55: 832. doi: 10.1002/art.22241
- Issue published online: 29 SEP 2006
- Article first published online: 29 SEP 2006
To the Editors:
Minocycline-induced cutaneous PAN continues to be an interesting clinical entity. The description by Abad et al of an eighth case of minocycline-induced vasculitis raises 2 points we would like to emphasize. Their reported case confirms the utility of our classification system; however the duration of minocycline exposure necessary to produce this condition is variable and may be shorter than 12 months. In addition, the coadministration of minocycline and oral contraceptive therapy containing estrogen may increase the risk of the development of cutaneous vasculitis. This potential interaction needs to be investigated further before any definite conclusions can be drawn.
Brent Culver MD*, Ken D. Pischel MD, PhD, * Santa Cruz, CA, Scripps Clinic, La Jolla, CA.